Format

Send to

Choose Destination
Transplantation. 1997 Dec 15;64(11):1607-9.

Acute respiratory failure and pulmonary fibrosis secondary to administration of mycophenolate mofetil.

Author information

1
Department of Medicine, Washington Hospital Center, DC 20010, USA.

Abstract

BACKGROUND:

We report the first documented case of pulmonary toxicity to mycophenolate mofetil in this article.

METHODS:

A 51-year-old woman experienced systemic reactions beginning 10 days after cadaveric renal transplantation.

RESULTS:

Recurrent respiratory failure and documented progressive pulmonary fibrosis ensued. Cultures were negative and other agents were discontinued. It was not until the mycophenolate was stopped did the patient improve.

CONCLUSIONS:

Mycophenolate mofetil can cause acute respiratory failure simulating opportunistic infection or pulmonary edema. If not recognized, this may lead to the rapid development of severe pulmonary fibrosis, some of which may not be reversible.

PMID:
9415567
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center